Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 7, 2016, 4:46 PM MDT for Baca County, Colorado. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 4:46 PM MDT (22:46 UTC)
- Expired
- Aug 7, 2016, 6:15 PM MDT
- In force
- 89 min
- Issued by
- NWS Pueblo, CO
County Baca County, CO
The radar
The Pueblo radar (KPUX), 144 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.8 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1656 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
930 WWUS85 KPUB 072246 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 446 PM MDT SUN AUG 7 2016 COZ093-094-097-099-080015- LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO- SPRINGFIELD VICINITY/BACA COUNTY CO- LAS ANIMAS VICINITY/BENT COUNTY CO- 446 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTERO...EASTERN LAS ANIMAS...SOUTHWESTERN BENT AND WESTERN BACA COUNTIES UNTIL 615 PM MDT... AT 444 PM MDT...DOPPLER RADAR WAS TRACKING DEVELOPING STRONG THUNDERSTORMS NEAR KIM...OR 41 MILES NORTHEAST OF DES MOINES...MOVING EAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SPRINGFIELD...PRITCHETT...CAMPO AND KIM. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3769 10370 3755 10265 3700 10247 3700 10380 TIME...MOT...LOC 2244Z 276DEG 28KT 3727 10343 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:51 PM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 7, 2:51 PM MDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 251 PM MDT SUN AUG 7 2016 .SHORT TERM...(This evening through Monday) Issued at 251 PM MDT Sun Aug 7 2016 ...Potential for locally heavy rainfall continues... Current water vapor imagery and upper air analysis is indicating drier air, embedded within generally weak west to southwest flow aloft, is moving across the Desert Southwest and into western Colorado, as an upper trough digging across the West Coast is pushing upper level high pressure across southern Rockies and into the southern High Plains. Current radar imagery has isolated to scattered storms popping over and near the higher terrain, with the best coverage across the eastern mountains at this time. Tonight and Monday...Drier west to southwest flow aloft continues to slowly move across the region as the West Coast upper trough moves across the northern Great Basin. Despite the drier air working into the region, there remains enough residual moisture across the region, to work with late summer solar heating, to support isolated to scattered diurnal showers and thunderstorms across the area, with the most numerous storms expected over and near the higher terrain. With ample low level moisture in place, especially over the eastern plains, along with weak steering flow aloft, can not rule out storms producing locally heavy rainfall owning to the potential for localized flash flooding, especially if storms develop or move over area burn scars, urban areas or areas which have previously had heavy rain over the past few days. Storms which can develop across the eastern plains tonight may also produce strong and gusty outflow winds along with generally small hail. Will likely see low clouds and patchy fog across the far se plains once again overnight, with over night lows at or slightly above seasonal averages. With less convective activity tomorrow, highs at to slightly warmer than today are expected across the area. .LONG TERM...(Monday night through Sunday) Issued at 251 PM MDT Sun Aug 7 2016 A more typical pattern of daily afternoon and evening showers and thunderstorms will evolve through Tuesday night with thunderstorms tied to the mountains during the afternoon before spreading eastward onto the plains during the late afternoon and evening hours. Activity looks to wind down more quickly across the plains both Monday night and Tuesday night. Dew points start to fall off across the mountains and adjacent plains, and temperatures should heat up once again. Isolated stronger storms will still be capable of producing locally heavy rainfall, and with many areas having received raA more typical pattern of daily afternoon and evening showers and thunderstorms will evolve through Tuesday night with thunderstorms tied to the mountains during the afternoon before spreading eastward onto the plains during the late afternoon and evening hours. Activity looks to wind down more quickly across the plains both Monday night and Tuesday night. Dew points start to fall off across the mountains and adjacent plains, and temperatures should heat up once again. Isolated stronger storms will still be capable of producing locally heavy rainfall, and with many areas having received rainfall lately, flash flooding will continue to be a concern. But this threat should be more localized. As is typical, urban areas and burn scars will be most vulnerable during this period. Tropical moisture associated with the remains of Earl, now Tropical Depression Eleven-E, gets entrained in southerly flow aloft and advected into western portions of the area on Wednesday. This influx of monsoon moisture along with weak embedded disturbances should bring another upswing in thunderstorms to the mountain areas with the threat for locally heavy rain and flash flooding on the increase. Precipitable waters out west increase from around .50 projected on Tuesday to up to .75 to 1.0 on Wednesday which would be around 150% of normal once again. Eastern areas will see more isolated activity as low level moisture will be a bit more lacking. A fairly strong upper trof moves across the region Thursday which will provide the focus for another round of fairly widespread thunderstorms district wide. This will also send a front through the southeast plains Thursday night and possibly keep thunderstorms going through the night and even into Friday morning. With the passage of the trof on Friday, monsoon moisture gets shoved off to the southeast. However, the forecast area now comes under more northwest flow aloft. Sfc winds swing around from the east across the plains and deep layer shears increase to around 40 kts. However latest GFS is drying out sfc dew points across southeast CO...putting the low level theta-e axis across eastern NM through next weekend. ECMWF is a little moister thus a little more promising for thunderstorms across the southeast plains. Conceptually deep layer shears will increase sufficiently for a severe thunderstorm potential on Friday...however there is some uncertainty on how much CAPE will be present. Shears then weaken again for Saturday and Sunday as the western U.S. upper ridge shifts eastward over the area. Lots of these details could change and future forecast refinements will be necessary. For now grids will carry the more climatological pattern for Friday through the weekend...with greatest potential for thunderstorms shifting into the southeast mountains and adjacent plains for Friday and Saturday. -KTinfall lately, flash flooding will continue to be a concern. But this threat should be more localized. As is typical, urban areas and burn scars will be most vulnerable during this period. Tropical moisture associated with the remains of Earl, now Tropical Depression Eleven-E, gets entrained in southerly flow aloft and advected into western portions of the area on Wednesday. This influx of monsoon moisture along with weak embedded disturbances should bring another upswing in thunderstorms to the mountain areas with the threat for locally heavy rain and flash flooding on the increase. Precipitable waters out west increase from around .50 projected on Tuesday to up to .75 to 1.0 on Wednesday which would be around 150% of normal once again. Eastern areas will see more isolated activity as low level moisture will be a bit more lacking. A fairly strong upper trof moves across the region Thursday which will provide the focus for another round of fairly widespread thunderstorms district wide. This will also send a front through the southeast plains Thursday night and possibly keep thunderstorms going through the night and even into Friday morning. With the passage of the trof on Friday, monsoon moisture gets shoved off to the southeast. However, the forecast area now comes under more northwest flow aloft. Sfc winds swing around from the east across the plains and deep layer shears increase to around 40 kts. However latest GFS is drying out sfc dew points across southeast CO...putting the low level theta-e axis across eastern NM through next weekend. ECMWF is a little moister thus a little more promising for thunderstorms across the southeast plains. Conceptually deep layer shears will increase sufficiently for a severe thunderstorm potential on Friday...however there is some uncertainty on how much CAPE will be present. Shears then weaken again for Saturday and Sunday as the western U.S. upper ridge shifts eastward over the area. Lots of these details could change and future forecast refinements will be necessary. For now grids will carry the more climatological pattern for Friday through the weekend...with greatest potential for thunderstorms shifting into the southeast mountains and adjacent plains for Friday and Saturday. -KT && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 251 PM MDT Sun Aug 7 2016 There remains enough residual moisture to work with late summer sunshine, to support scattered afternoon and evening storms across the region, most numerous over and near the higher terrain. Mainly VFR conditions at COS, PUB and ALS are expected through the taf period, with brief MVFR conditions in locally heavy rain and gusty outflow winds possible, if storms move across the terminals. The best chance of storms affecting the terminals remains at COS from through 02z, though all terminals remain susceptible. There remains a low chance for low cloud development at COS and PUB through the overnight hours, though will not add to TAFs at this time. && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...MW LONG TERM...KT AVIATION...MW
Hazardous weather outlook, Aug 7, 11:46 AM MDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1146 AM MDT SUN AUG 7 2016 COZ058>089-093>099-081800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1146 AM MDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THIS MORNINGS WATER VAPOR IMAGERY IS INDICATING DRIER AIR STARTING TO MOVE INTO WESTERN COLORADO, WITH THE BULK OF THE MONSOONAL MOISTURE PLUME SHIFTING EAST ACROSS FAR EASTERN COLORADO AND INTO THE HIGH PLAINS. THERE, HOWEVER, REMAINS ENOUGH RESIDUAL MOISTURE TO WORK WITH LATE SUMMER SUNSHINE, TO SUPPORT SCATTERED AFTERNOON AND EVENING STORMS ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO, WITH THE MOST NUMEROUS STORMS EXPECTED OVER AND NEAR THE HIGHER TERRAIN. LOCALLY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL REMAIN POSSIBLE TODAY, WITH AREAS MOST SUSCEPTIBLE TO FLASH FLOODING REMAINING NEAR AREA BURN SCARS...URBAN AREAS...AND AREAS WHICH HAVE RECEIVED HEAVY RAIN OVER THE LAST SEVERAL DAYS. IN ADDITION, ONE OR TWO OF THE STORMS ON THE PLAINS COULD BECOME STRONG, PRODUCING WIND GUSTS OF 40 TO 50 MPH ALONG WITH HAIL UP TO THE SIZE OF DIMES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY AND TUESDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE CONFINED MAINLY TO AREAS IN AND NEAR THE MOUNTAINS. PRIMARY STORM THREATS WILL INCLUDE LIGHTNING...WIND GUSTS TO AROUND 50 MPH AND SPOTTY HEAVY RAIN. WEDNESDAY THROUGH FRIDAY...THUNDERSTORMS WILL INCREASE OVER THE REGION...BEGINNING OVER THE MOUNTAINS ON WEDNESDAY AND THEN SPREADING EASTWARD ACROSS THE PLAINS THURSDAY AND FRIDAY. PRIMARY STORM THREATS WILL STILL INCLUDE LIGHTNING AND WIND GUSTS TO AROUND 50 MPH BUT THEY WILL ALSO BE EXPANDED TO INCLUDE LOCALLY RAIN AND FLASH FLOODING. ON SATURDAY...UPPER HIGH PRESSURE WILL BEGIN TO REBUILD OVER THE REGION AGAIN WITH MOST THUNDERSTORM ACTIVITY RETREATING TO AREAS IN AND NEAR THE MOUNTAINS. PRIMARY STORM THREATS WILL INCLUDE LIGHTNING...WIND GUSTS TO AROUND 50 MPH AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS ALL OF SOUTHERN COLORADO THIS AFTERNOON AND TONIGHT. 23/23
In the hours before
Special weather statement, Aug 7, 2:15 PM MDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 215 PM MDT SUN AUG 7 2016 COZ079-086-087-072100- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 215 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUEBLO AND NORTHEASTERN HUERFANO COUNTIES UNTIL 300 PM MDT... AT 214 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF COLORADO CITY...OR 31 MILES SOUTH OF PUEBLO. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLORADO CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3771 10493 3790 10496 3801 10463 3777 10460 TIME...MOT...LOC 2014Z 258DEG 4KT 3784 10481 KT
Special weather statement, Aug 7, 2:49 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT SUN AUG 7 2016
COZ081-084-085-072115-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
249 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
315 PM MDT...
AT 248 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER GLENEAGLE...OR 16 MILES NORTH OF COLORADO SPRINGS...MOVING
NORTHEAST AT 5 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHERN COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY...
PALMER LAKE...BLACK FOREST AND GLENEAGLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3908 10452 3895 10480 3909 10495 3913 10491
3913 10458
TIME...MOT...LOC 2048Z 228DEG 6KT 3907 10481
KTSpecial weather statement, Aug 7, 3:43 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
343 PM MDT SUN AUG 7 2016
COZ081-072215-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
343 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TELLER AND NORTHWESTERN
EL PASO COUNTIES UNTIL 415 PM MDT...
AT 342 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FLORISSANT...OR 27 MILES NORTHWEST OF COLORADO SPRINGS...MOVING
EAST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
OPEN COUNTRY NORTHEAST OF FLORISSANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3900 10502 3893 10533 3909 10533 3913 10526
3913 10508
TIME...MOT...LOC 2142Z 248DEG 7KT 3902 10528
KTSpecial weather statement, Aug 7, 4:03 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 403 PM MDT SUN AUG 7 2016 COZ094-072245- EASTERN LAS ANIMAS COUNTY CO- 403 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY UNTIL 445 PM MDT... AT 402 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES WEST OF KIM...OR 37 MILES NORTH OF DES MOINES...MOVING SOUTHWEST AT 10 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN LAS ANIMAS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3739 10356 3726 10344 3707 10372 3722 10384 TIME...MOT...LOC 2202Z 043DEG 11KT 3727 10360 KT
Special weather statement, Aug 7, 4:24 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 424 PM MDT SUN AUG 7 2016 COZ081-084-085-072345- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 424 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 545 PM MDT... AT 421 PM MDT...DOPPLER RADAR WAS TRACKING DEVELOPING STRONG THUNDERSTORMS NEAR DIVIDE...OR 23 MILES NORTHWEST OF COLORADO SPRINGS...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... NORTHWESTERN COLORADO SPRINGS...WOODLAND PARK...MONUMENT... AIR FORCE ACADEMY...MANITOU SPRINGS...PALMER LAKE... GREEN MOUNTAIN FALLS...FLORISSANT...CRYSTOLA...CHIPITA PARK... CASCADE...GLENEAGLE...DIVIDE AND THE WALDO CANYON BURN SCAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3913 10469 3886 10491 3894 10533 3913 10533 TIME...MOT...LOC 2221Z 283DEG 10KT 3902 10520
Special weather statement, Aug 7, 4:46 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 446 PM MDT SUN AUG 7 2016 COZ093-094-097-099-080015- LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO- SPRINGFIELD VICINITY/BACA COUNTY CO- LAS ANIMAS VICINITY/BENT COUNTY CO- 446 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTERO...EASTERN LAS ANIMAS...SOUTHWESTERN BENT AND WESTERN BACA COUNTIES UNTIL 615 PM MDT... AT 444 PM MDT...DOPPLER RADAR WAS TRACKING DEVELOPING STRONG THUNDERSTORMS NEAR KIM...OR 41 MILES NORTHEAST OF DES MOINES...MOVING EAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SPRINGFIELD...PRITCHETT...CAMPO AND KIM. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3769 10370 3755 10265 3700 10247 3700 10380 TIME...MOT...LOC 2244Z 276DEG 28KT 3727 10343
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:36 PM MDT | Special Weather Statement | PUB | Baca | 39 min |
| Aug 6, 6:48 PM MDT | Special Weather Statement | PUB | Kiowa | 42 min |
| Aug 6, 7:04 PM MDT | Special Weather Statement | PUB | Baca | 41 min |
| Aug 6, 8:01 PM MDT | Special Weather Statement | PUB | Baca | 44 min |
| Aug 7, 2:15 PM MDT | Special Weather Statement | PUB | Huerfano | 45 min |
| Aug 7, 2:20 PM MDT | Areal Flood Advisory | PUB | Huerfano, Pueblo | 3 hr |
| Aug 7, 2:49 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Aug 7, 3:43 PM MDT | Special Weather Statement | PUB | Teller | 32 min |
| Aug 7, 4:03 PM MDT | Special Weather Statement | PUB | Las Animas | 42 min |
| Aug 7, 4:24 PM MDT | Special Weather Statement | PUB | Teller | 81 min |
| Aug 7, 5:58 PM MDT | Special Weather Statement | PUB | Saguache | 92 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.